Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 115, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 3, 2014, 3:32 AM CDT for Bibb County, Jefferson County, Shelby County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 3:32 AM CDT (08:32 UTC)
- Expired
- Oct 3, 2014, 4:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 17 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KBMX 030832
SVRBMX
ALC007-073-117-030930-
/O.NEW.KBMX.SV.W.0115.141003T0832Z-141003T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 AM CDT FRI OCT 3 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BIBB COUNTY IN ALABAMA...
SOUTHERN JEFFERSON COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
* UNTIL 430 AM CDT
* AT 331 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ALABAMA ADVENTURE TO MERTZ...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUEYTOWN...BESSEMER...FAIRFIELD...HOMEWOOD...BIRMINGHAM...VESTAVIA
HILLS...HOOVER AND MOUNTAIN BROOK.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3356 8655 3354 8649 3350 8648 3350 8644
3314 8651 3307 8681 3307 8688 3305 8688
3292 8742 3301 8737 3301 8732 3312 8729
3313 8720 3320 8720 3325 8706 3327 8707
3332 8718 3338 8715 3369 8653
TIME...MOT...LOC 0832Z 249DEG 40KT 3340 8704 3293 8733
$$
GRANTHAM4 follow-up statements
132
WWUS54 KBMX 030848
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 AM CDT FRI OCT 3 2014
ALC007-073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
BIBB AL-JEFFERSON AL-SHELBY AL-
348 AM CDT FRI OCT 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
SOUTHEASTERN JEFFERSON AND NORTHERN BIBB COUNTIES UNTIL 430 AM CDT...
AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRFIELD TO HELENA TO CENTREVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HOOVER...PELHAM...HOMEWOOD...VESTAVIA HILLS...BIRMINGHAM...
ALABASTER...MOUNTAIN BROOK...IRONDALE...MONTEVALLO AND CHELSEA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 108 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3356 8655 3354 8649 3350 8648 3350 8644
3314 8651 3307 8681 3307 8688 3305 8688
3296 8727 3330 8699 3345 8702 3369 8653
TIME...MOT...LOC 0848Z 249DEG 40KT 3347 8689 3330 8684
3299 8713
$$
GRANTHAM855
WWUS54 KBMX 030901
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT FRI OCT 3 2014
ALC007-030911-
/O.CAN.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
BIBB AL-
401 AM CDT FRI OCT 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BIBB COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3362 8654 3362 8655 3356 8655 3354 8649
3350 8648 3350 8644 3319 8650 3311 8697
3316 8698 3331 8687 3352 8687 3369 8653
TIME...MOT...LOC 0901Z 249DEG 40KT 3350 8676 3329 8674
3310 8693
$$
ALC073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
JEFFERSON AL-SHELBY AL-
401 AM CDT FRI OCT 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY AND
EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 AM CDT...
AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM U.A.B. CAMPUS TO PELHAM TO WILTON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN BROOK...IRONDALE...CHELSEA...TRUSSVILLE...LEEDS...
COLUMBIANA...BIRMINGHAM AIRPORT...THE SUMMIT...CAHABA HEIGHTS AND
OAK MOUNTAIN STATE PARK.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 234 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 10 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 123 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3362 8654 3362 8655 3356 8655 3354 8649
3350 8648 3350 8644 3319 8650 3311 8697
3316 8698 3331 8687 3352 8687 3369 8653
TIME...MOT...LOC 0901Z 249DEG 40KT 3350 8676 3329 8674
3310 8693
$$
GRANTHAM221
WWUS54 KBMX 030912
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 AM CDT FRI OCT 3 2014
ALC073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
JEFFERSON AL-SHELBY AL-
412 AM CDT FRI OCT 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SHELBY
AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 AM CDT...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM IRONDALE TO CHELSEA TO SHELBY COUNTY AIRPORT...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
TRUSSVILLE...LEEDS...COLUMBIANA...BARBER MOTORSPORTS PARK...SHOPS
OF GRAND RIVER...WESTOVER...VANDIVER AND STERRETT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 234...
INTERSTATE 459 EXIT NUMBERS 23 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 132 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 132 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3356 8655 3354 8649 3350 8648 3350 8644
3319 8650 3313 8683 3335 8672 3359 8673
3369 8653
TIME...MOT...LOC 0912Z 249DEG 40KT 3355 8664 3333 8662
3318 8673
$$
GRANTHAM512
WWUS54 KBMX 030920
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 AM CDT FRI OCT 3 2014
ALC073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
JEFFERSON AL-SHELBY AL-
420 AM CDT FRI OCT 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHELBY AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 AM CDT...
AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LEEDS TO WESTOVER TO COLUMBIANA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
VANDIVER AND STERRETT.
THIS INCLUDES...
INTERSTATE 459 EXIT NUMBER 31...
INTERSTATE 20 EXIT NUMBER 140...
INTERSTATE 59 EXIT NUMBERS 141 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3362 8654 3362 8655 3356 8655 3354 8649
3350 8648 3350 8644 3326 8648 3321 8666
3338 8662 3363 8665 3369 8653
TIME...MOT...LOC 0920Z 249DEG 40KT 3358 8654 3336 8652
3321 8663
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:16 AM CDT, 16 minutes earlier.
Area forecast discussion, Oct 3, 3:16 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 316 AM CDT FRI OCT 3 2014 .DISCUSSION... A PRE-FRONTAL QLCS HAS OUTRUN ITS UPPER-LEVEL SUPPORT THIS MORNING AND IS NOW A MERE SHELL OF WHAT IT WAS EARLIER TONIGHT. THIS HAS RESULTED IN A COLD POOL RACING EASTWARD ACROSS NORTH ALABAMA AT THE PRESENT TIME WITH SUB-SEVERE WIND GUSTS ON ITS LEADING EDGE. OTHER SHOWERS AND STORMS HAVE FORMED IN A BAND JUST AHEAD OF THE COLD POOL IN ASSOCIATION WITH A SURGE OF TROPICAL MOISTURE. ECHO TOPS HAVE BEEN OBSERVED TO 48 KFT WITH SOME OF THE STRONGEST CELLS...BUT HAVE NOT BEEN VERY PERSISTENT. THIS ACTIVITY WILL MERGE WITH THE LINE TO ITS WEST WITHIN THE NEXT COUPLE OF HOURS. WILL MONITOR FOR POSSIBLE ISOLATED SEVERE WIND GUSTS...BUT THIS ACTIVITY IS AHEAD OF THE BEST DEEP-LAYER SHEAR AND MID-LEVEL FLOW. THE FORECAST FOR LATER THIS MORNING INTO THE AFTERNOON HAS BEEN ADJUSTED FOR A FASTER EVOLUTION WITH THE LEADING EDGE OF THE STORMS EXPECTED TO REACH THE SOUTHEAST PART OF THE CWA AROUND 14Z. WHILE LIGHT RAIN SHOWERS REMAIN POSSIBLE BEHIND THE MORNING STORMS...ADDITIONAL THUNDERSTORM DEVELOPMENT IS NOT EXPECTED THIS AFTERNOON AS DRIER AIR ALOFT MOVES IN. A MASSIVE TROUGH WILL DEVELOP OVER EASTERN NORTH AMERICA OVER THE WEEKEND AS SEVERAL SHORTWAVES COMBINE. MODEL GUIDANCE CONTINUES TO TREND COOLER FOR SATURDAY AFTERNOON WITH HIGHS RANGING FROM THE MID 60S NORTH TO AROUND 70 SOUTH. BRISK NORTHWEST WINDS WILL USHER IN MUCH DRIER AIR WITH DEWPOINTS EXPECTED TO DROP INTO THE 30S. WINDS SHOULD DIMINISH BY SUNDAY MORNING AS SURFACE HIGH PRESSURE MOVES IN...LEADING TO MORNING LOWS IN THE UPPER 30S NORTH TO LOW TO MID 40S FARTHER SOUTH. MODEL DISAGREEMENT IS QUITE SIGNIFICANT BY MONDAY REGARDING THE NEXT SHORTWAVE ROTATING AROUND THE BASE OF THE LONGWAVE TROUGH. THIS SYSTEM COULD LEAD TO SHOWERS FOR MONDAY NIGHT INTO TUESDAY. 87/GRANTHAM && .AVIATION... 06Z TAF DISCUSSION. PRE-FRONTAL SQUALL LINE WILL PUSH INTO NW ALABAMA AT THE BEGINNING OF THE TAF PERIOD AND PUSH SLOWLY EASTWARD DURING THE OVERNIGHT HOURS. SCT SHOWERS WERE DEVELOPING AHEAD OF THIS LINE OVER WEST ALABAMA...AND INCLUDED VCSH AT SITES ACROSS WEST ALABAMA. THE LINE WILL LIKELY BECOME MORE DIFFUSE WITH TIME AS IT MOVES OUT AHEAD OF UPPER LEVEL FORCING...SO TSTM ACTIVITY WILL BECOME MORE DIFFICULT TO PINPOINT WITH REGARD TO TIMING. CIGS ARND 1000 FEET AGL HAVE DEVELOPED OVER EAST MISSISSIPPI AND WEST ALABAMA AND THE LOWER CIGS WILL LIKELY SPREAD EASTWARD AND AFFECT ALL TAF SITES BEFORE 09Z...BUT CIGS WILL LIKELY STAY JUST ABOVE 1000 FEET AGL. ONCE THE LEADING EDGE OF THE SQUALL LINE MOVES ACROSS A TAF SITE...THERE WILL LIKELY BE A 2-4 PERIOD OF LIGHT TO MODERATE SHWRS. THE RAIN WILL LIKELY END BEFORE WIND SHIFT OCCURS WITH ACTUALLY COLD FRONT PASSAGE AS UPPER LEVEL SUPPORT MOVES OUT OF THE AREA. SFC WINDS WILL GRADUALLY VEER FROM SOUTH TO SOUTHWEST TO WEST. MVFR CIGS WILL LIKELY REMAIN EVEN AFTER RAIN ENDS...BUT CLEARING WILL TAKE PLACE OVER WEST ALABAMA BY 21Z AND CLEARING REACHING KMGM AND KTOI BY 00Z. 58/ROSE NOTE...THE NATIONAL WEATHER SERVICE WILL BEGIN ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECAST WILL BEGIN OCTOBER 5TH AT 00Z AND LAST THROUGH AT LEAST THE 23RD OF OCTOBER. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 81 45 64 38 72 / 100 10 0 0 0 ANNISTON 79 46 65 40 72 / 100 10 0 0 0 BIRMINGHAM 80 46 67 41 74 / 100 10 0 0 0 TUSCALOOSA 81 46 69 42 76 / 60 10 0 0 0 CALERA 80 47 67 43 74 / 100 10 0 0 0 AUBURN 81 51 67 43 73 / 100 10 0 0 0 MONTGOMERY 81 53 70 43 75 / 100 10 0 0 0 TROY 82 53 71 40 75 / 100 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/58
Hazardous weather outlook, Oct 3, 1:19 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 119 AM CDT FRI OCT 3 2014 ALZ011>015-017>050-032100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 119 AM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS FOR AREAS ALONG AND WEST OF A LINE FROM LIVINGSTON TO CALERA TO GADSDEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DRY AND BREEZY CONDITIONS ARE EXPECTED ON SATURDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH EARLY FRIDAY MORNING.
In the hours before
Special weather statement, Oct 3, 1:05 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
105 AM CDT FRI OCT 3 2014
ALZ011-030645-
MARION AL-
105 AM CDT FRI OCT 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 AM CDT...
AT 105 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW TO 14 MILES WEST
OF AMORY...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WESTON...
HACKLEBURG...
SHOTTSVILLE...
BEXAR...
PIGEYE...
&&
LAT...LON 3431 8777 3406 8812 3406 8814 3406 8822
3432 8818 3433 8817
TIME...MOT...LOC 0605Z 265DEG 43KT 3432 8828 3400 8874
19Special weather statement, Oct 3, 3:24 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT FRI OCT 3 2014
ALZ023>025-032-034-030930-
BIBB AL-HALE AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA AL-
324 AM CDT FRI OCT 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...WESTERN
SHELBY...SOUTHERN JEFFERSON...NORTHEASTERN HALE AND NORTHERN BIBB
COUNTIES UNTIL 430 AM CDT...
AT 321 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE VIEW TO 6 MILES WEST
OF MERTZ...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUEYTOWN...
BESSEMER...
FAIRFIELD...
HOMEWOOD...
BIRMINGHAM...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3287 8765 3336 8731 3372 8660 3309 8671
3307 8688
TIME...MOT...LOC 0824Z 246DEG 34KT 3333 8712 3292 8744
GRANTHAMSpecial weather statement, Oct 3, 3:25 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CDT FRI OCT 3 2014
ALZ022-023-030>032-030930-
GREENE AL-HALE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
325 AM CDT FRI OCT 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA...NORTHERN
SUMTER...SOUTHEASTERN PICKENS...NORTHERN HALE AND GREENE COUNTIES
UNTIL 430 AM CDT...
AT 323 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO EPES...AND
MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GORDO...
EUTAW...
NORTHPORT...
TUSCALOOSA...
HOLT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3333 8810 3342 8727 3341 8725 3300 8732
3300 8742 3283 8742 3283 8747 3276 8747
3267 8835
TIME...MOT...LOC 0826Z 261DEG 42KT 3326 8800 3273 8816
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:31 PM CDT | Special Weather Statement | BMX | Pickens | 44 min |
| Oct 3, 1:05 AM CDT | Special Weather Statement | BMX | Marion | 40 min |
| Oct 3, 3:24 AM CDT | Special Weather Statement | BMX | Bibb, Jefferson | 66 min |
| Oct 3, 3:25 AM CDT | Special Weather Statement | BMX | Greene, Hale, Pickens, Tuscaloosa | 65 min |
| Oct 3, 4:36 AM CDT | Special Weather Statement | BMX | Calhoun, St. Clair, Talladega | 54 min |
| Oct 3, 3:06 PM CDT | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.